Drought, Apple and Lucerne Valleys
- When
- June 17, 12:00 AM PST to June 30, 11:59 PM PST
- Where
- Apple and Lucerne Valleys forecast zone
- Reported by
- COOP Observer
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
The governor of California made a statewide drought declaration early in the month, mainly due to much drier conditions in the north. S.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
The governor of California made a statewide drought declaration early in the month, mainly due to much drier conditions in the north. Rainfall totals at the end of the 2007-08 season were approximately 70% to 100% of normal in much of the forecast area, however a dry spring resulted in a D1 (moderate drought) classification by the U.S. Drought Monitor. Voluntary water conservation measures were being advertised in print and through the broadcast media, and mandatory cutbacks were put into place for farmers in San Diego County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jun 17, 12:00 AM PST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 100 AM PDT TUE JUN 17 2008 .SYNOPSIS... HIGH PRESSURE OVER NORTHERN MEXICO WILL BRING HOT DAYTIME WEATHER FOR INLAND AREAS THIS WEEK...WITH HIGH TEMPERATURES EXCEEDING 100 DEGREES IN THE WARMEST INLAND VALLEYS. NEAR THE COAST...A SHALLOW MARINE LAYER WILL MODERATE THE TEMPERATURES AND BRING LOW CLOUDS AND FOG MAINLY DURING THE NIGHTS AND MORNINGS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... SHALLOW MARINE LAYER 1000 FT DEEP UNDER A STRONG INVERSION WITH A LAYER OF ABOUT 83 DEG AIR WEDGED BETWEEN 1000 AND 5000 FT. THIN STRATUS VERY SLOWLY MOVING INTO THE COASTAL ZONES THIS EARLY MORNING. MAY NOT MAKE IT VERY FAR AND SHOULD BURN OFF EARLY DUE TO STRONG SUBSIDENCE ASSOCIATED WITH THE UPPER HIGH. THE WEATHER PATTERN WILL REMAIN NEARLY STATIC THIS WEEK WITH LITTLE DAY TO DAY CHANGE AS HIGH PRESSURE OVER NORTHERN MEXICO IS KEPT IN CHECK BY A NE PACIFIC TROUGH CENTERED NEAR THE COAST OF BRITISH COLUMBIA. THE MARINE LAYER WILL REMAIN SHALLOW WITH ONLY MINOR FLUCTUATIONS. THIS WILL KEEP STRATUS CONFINED NEAR THE COAST DURING THE LATE NIGHTS AND EARLY MORNINGS AND WILL ALSO PRODUCE SOME LOCAL DENSE PATCHES OF FOG ON THE MESAS AND HIGHER COASTAL TERRAIN. TEMPERATURES WILL BE ABOVE NORMAL EXCEPT FOR MODERATION FROM THE INFLUENCE OF COOLER PACIFIC MARINE AIR NEAR THE IMMEDIATE COAST AND BEACHES. EXTENDED OUTLOOK SHOWS ONLY MINOR CHANGES IN THIS PATTERN THRU EARLY NEXT WEEK. && .AVIATION... 170800Z...MARINE LAYER ABOUT 1200 FT. BASES AROUND 900 FT MSL. AREAS VSBY 3-5SM LOCAL BELOW 3SM WITH POSSIBLE DENSE FOG ON THE MESAS EARLY IN THE MORNINGS. STRATUS SHOULD BE ABOUT THE SAME THROUGH WEDNESDAY ABOUT 10SM INLAND IN SAN DIEGO COUNTY AND AREAS OF BROKEN CLOUDS IN ORANGE COUNTY...ALTHOUGH COULD BE LESS COVERAGE WEDNESDAY MORNING WITH QUICKER CLEARING. STRATUS IN AROUND 8Z AND OUT 15-16Z WITH SOME STRATOCU HANGING LOCALLY ALONG THE COAST AT TIMES. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH RIP CURRENT RISK AT THE BEACHES TODAY. && PUBLIC...MACKECHNIE AVIATION/MARINE...WHITLOW NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT MON JUN 16 2008 CAZ042-043-171200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- 400 PM PDT MON JUN 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ORANGE AND SAN DIEGO COUNTY COASTAL AREAS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. HIGH RIP CURRENT RISK AT THE BEACHES. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY. HIGH RIP CURRENT RISK AT THE BEACHES FOR TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ048-050-055-056-057-058-060-061-062-171200- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 PM PDT MON JUN 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE INLAND AREAS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. LAVIS
The national radar mosaic for the moment the first event began.
11 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2008Every state in 2008This day in weather historyWarnings in California, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 108870, 108871, 108872, 108873, 109053, 109054, 109055, 109057, 109058, 109059, 109060.